MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-NT-1110
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire of a turbo-ject standard power injectable picc line picc was frayed upon opening the package.A new set had to be used to complete the picc line insertion.No patient contact was made.No adverse effects have been reported for this incident.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
(b)(6) from c.H.U.Rennes pontchaillou informed cook on 07jan2020 of an incident involving a turbo-ject standard power injectable picc line picc [rpn: upicds-5.0-ct-nt-1110] from lot number 10100589.On 06jan2020 during a picc line insertion procedure, the package was opened to find the tip of the wire guide frayed.The wire guide did not make patient contact.A new set was opened to complete the procedure.There have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection of the returned device was conducted during the investigation.One wire guide and wire guide holder were returned to cook for evaluation.Visual inspection of the device showed the mandril wire to be broken as well as an unraveled portion of the coil.There is evidence suggesting that the device was manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10100589) as well as the related wire guide sub-assembly lot revealed one non-conformance for "coil, separate" in which one device was scrapped.A database search found no other events associated with the reported device lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu] [t_ctpicc_rev9], provides the following information to the user related to the reported failure mode: how supplied: -¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided, evaluation of the returned device, and the results of the investigation, a definitive root cause was traced to component failure without a manufacturing or design defect.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9603327
Report Number1820334-2020-00145
Device Sequence Number3080256
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)211022(10)10100589
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Device Lot Number10100589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1